Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the commutative properties of boundary integral operators

Author: G. F. Roach
Journal: Proc. Amer. Math. Soc. 73 (1979), 219-227
MSC: Primary 35C15; Secondary 35J05, 45E05
MathSciNet review: 516468
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A discussion of the interior Dirichlet and Neumann problems of classical potential theory can be given in terms of the symmeterisers of certain related integral operators. Recent developments in the theory and application of integral equations of the first kind have made this approach towards the solution of boundary value problems a more attractive proposition. However for problems more general than those arising in potential theory a greater knowledge of associated spectral properties is required together with a realisation that much of the symmetry occurring in potential problems will be lost and that attention must be directed instead towards commutativity relations. This is demonstrated by considering boundary value problems associated with the Helmholtz equation.

References [Enhancements On Off] (What's this?)

  • [1] R. A. Adams and G. F. Roach, An intrinsic approach to radiation conditions, J. Math. Anal. Appl. (2) 39 (1972), 433-444. MR 0308576 (46:7690)
  • [2] J. L. Howland, Symmeterising kernels and the integral equation of the first kind of classical potential theory, Proc. Amer. Math. Soc. 19 (1968), 1-7. MR 0220956 (36:4008)
  • [3] G. C. Hsaio and R. C. McCamy, Solution of boundary value problems by integral equations of the first kind, SIAM Rev. 15 (1973), 687-705. MR 0324242 (48:2594)
  • [4] G. C. Hsaio and G. F. Roach, On the relationship between boundary value problems, J. Math. Anal. Appl. (to appear). MR 533513 (81b:35023)
  • [5] G. C. Hsaio and W. Wendland, On Galerkin's method for a class of integral equations of the first kind, Applicable Anal. 6 (1977), 155-157.
  • [6] R. E. Kleinman and G. F. Roach, Boundary integral equations for the three dimensional Helmholtz equation, SIAM Rev. 16 (1974), 214-236. MR 0380087 (52:988)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35C15, 35J05, 45E05

Retrieve articles in all journals with MSC: 35C15, 35J05, 45E05

Additional Information

Keywords: Boundary integral operators
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society